MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA URETHRAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA URETHRAL CATHETER
Model Number 802414
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the patient experienced urinary tract infection and got treated by urologist and while there no allegation against any product.It was unknown if the device contributed to the urinary tract infection at this time, historically provided the patient with the 802414 and 39304.
 
Event or Problem Description
It was reported that the patient experienced urinary tract infection and got treated by urologist and while there no allegation against any product.It was unknown if the device contributed to the urinary tract infection at this time, historically provided the patient with the 802414 and 39304.Per additional information received from the complainant on 01sep2020 via phone, he has experienced multiple utis and received treatment with antibiotic therapy per a urologist.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.A potential root cause for this failure could be due to "patient sensitivity to materials, mechanical and / or chemical responses from the patient".The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "indications for use: for urological use only.Single-use.Single patient use, do not reuse.Do not use if package is opened or damaged.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Warnings: on latex and red rubber catheters, do not use ointments or lubricants having a petrolatum base.They will damage latex.Visually inspect the product for any imperfections or surface deterioration prior to use.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to failure, and/or to injury, illness or death of the patient.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Adverse reactions urinary tract infection bleeding from the urethra irritation of the urethra instructions for intermittent catheters: wash your hands thoroughly with soap and water.Remove catheter from the pack.Position yourself comfortably, cleaning the opening of the urethra and surrounding area.Gently insert rounded end of catheter into urethra.When urine stops flowing, remove catheter from urethra.Dispose of catheter in accordance with local rules and regulations.Wash your hands." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDIA URETHRAL CATHETER
Common Device Name
URETHRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10479165
Report Number1018233-2020-05606
Device Sequence Number2605329
Product Code KOD
UDI-Device Identifier00801741018350
UDI-Public(01)00801741018350
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number802414
Device Catalogue Number802414
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer10/05/2020
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;